California, 2007Heat in California, March 23 to 24, 2007
March 23 to 24, 2007 · NWS STO · 2 events in 2 counties and zones
High pressure and low humidities led to warmer than normal temperatures in the Southern Sacramento and Northern San Joaquin Valleys.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure and low humidities led to warmer than normal temperatures in the Southern Sacramento and Northern San Joaquin Valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 22, 7:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 22, 7:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
830 PM PDT THU MAR 22 2007
.DISCUSSION...
BANDS OF HIGH CLOUDS CONTINUE TO MOVE SOUTH ACROSS NORTHERN
CALIFORNIA THIS EVENING. THE UPPER LEVEL RIDGE OVER NORTHERN
CALIFORNIA WILL INHIBIT CLOUDS ROTATING AROUND THE LOW PRESSURE
SYSTEM IN NORTHERN BAJA FROM MOVING FURTHER NORTHWARD. MAXIMUM
TEMPERATURES RANGED FROM AROUND 10 POINTS IN THE NORTHERN SACRAMENTO
VALLEY DUE TO WARMING NORTHERLY WINDS TO 3-5 DEGREES FURTHER SOUTH.
...FROM PREVIOUS DISCUSSION...
ADDITIONAL PERIODS OF HIGH CLOUDS ARE EXPECTED THE NEXT COUPLE OF
DAYS. HIGH TEMPERATURES TOMORROW AFTERNOON SHOULD BE SIMILAR TO
TODAY. A COOLING TREND IS EXPECTED FOR SUNDAY INTO EARLY NEXT WEEK
WITH A TROUGH MOVING INTO THE AREA. THE 12Z GFS INDICATED SOME WARM
AIR ADVECTION SHOWERS POSSIBLY ON SUNDAY SO ADDED SLIGHT CHANCE OF
SHOWERS FOR NOW. WITH THE RECENT DOWNSLOPE WINDS THE LOWER LEVELS
WILL BE DRY SO MAY SEE SOME VIRGA AT FIRST AS THE ATMOSPHERE
MOISTENS UP. THE BEST CHANCE OF PRECIPITATION LOOKS LIKE IT IS
MONDAY INTO TUESDAY WITH THE TROUGH AND JET MOVING THROUGH THE AREA
BRINGING SOME DECENT DYNAMICS. PRECIPITABLE WATER VALUES ARE AROUND
0.75 INCHES ON THE GFS WHICH SHOULD PROVIDE SOME MOISTURE. THE 12Z
GFS SHOWS 700MB TEMPERATURES ARE AROUND -4 DEGREES MONDAY MORNING
AND DROPPING DOWN TO AROUND -14 ON TUESDAY MORNING. 1000-500MB
THICKNESSES AROUND 5490 M MONDAY AND DROPPING DOWN TO AROUND 5330M
ON TUESDAY MORNING. THIS INDICATES SNOW LEVELS POSSIBLY STARTING
AROUND 5500 FEET AND DROPPING DOWN INTO THE FOOTHILLS. CURRENT
FORECASTS DROPS SNOW LEVELS DOWN TO AROUND 3000 TO 4000 FEET ON
TUESDAY MORNING BUT THEY COULD POSSIBLY DROP EVEN LOWER IF THE
MODELS ARE CORRECT...SO WILL CONTINUE TO MONITOR. WEAK RIDGE BUILDS
IN AT THE END OF THE WEEK FOR A POSSIBLE BREAK IN THE PRECIPITATION
AND MORE ABOVE NORMAL TEMPERATURES.
&&
.AVIATION...
VFR CONDITIONS ACROSS ALL ROUTES. ISOLD GUSTS AROUND 30 KTS OVER
RIDGETOPS AND THROUGH CANYONS FOR THE COASTAL RANGE AND SIERNEV
OVERNIGHT. PATCHES OF LOW CLOUDS AND FOG ALONG THE IMMEDIATE COAST
OVERNIGHT MAY MOVE OVER PARTS OF THE SAN FRANCISCO BAY BY MORNING.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
NORTHERN SACRAMENTO VALLEY AND HIGHER TERRAIN SHOWING TEMPERATURES
AROUND 10 DEGREES HIGHER THAN YESTERDAY. ALTHOUGH MARYSVILLE SOUTH
THROUGH THE NORTHERN SAN JOAQUIN VALLEY INCLUDING THE DELTA AND
MOTHERLODE ARE ONLY A FEW DEGREES HIGHER WITH LIGHT (MAINLY
SOUTHEASTERLY) WINDS AND SOME HIGH CLOUDS MOVING THROUGH AT 3PM.
THIS BAND OF HIGH CLOUDS WILL MOVE SOUTH THROUGH THE SOUTHERN
PORTION OF THE CWA THIS AFTERNOON.
Hazardous weather outlook, Mar 22, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU MAR 22 2007
CAZ013>019-063-064-066>069-231400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU MAR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
RAIN AND MOUNTAIN SNOW RETURNING TO NORTHERN CALIFORNIA MONDAY AND
TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Heat, Southern Sacramento Valley
- When
- March 23, 12:00 AM PST to 11:59 PM PST
- Where
- Southern Sacramento Valley forecast zone
- Reported by
- ASOS
A daily high temperature record of 78 degrees was tied at Sacramento Executive Airport. The record was initially set in 1997.
Heat, Northern San Joaquin Valley
- When
- March 23, 12:00 AM PST to March 24, 11:59 PM PST
- Where
- Northern San Joaquin Valley forecast zone
- Reported by
- ASOS
Daily high temperature records were set or tied at the Stockton and Modesto sites on the 23rd and 24th.|At Stockton:|On the 23rd...the temperature reached 81 degrees, which broke the previous record of 80 degrees set in 1984. On the 24th...the temperature reached 80 degrees, which tied the record initially set in 1997.|At Modesto:|On the 24th...the temperature reached 82 degrees, which broke the previous record of 81 degrees set in 1970.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New Mexico, March 23, 20072 deaths · 45 injured · $23 million · EF2 · 18 events
- Tornadoes and Flash Flooding in Texas, March 23, 2007$405,000 · EF2 · 11 events
- Tornadoes in New Mexico, March 23, 2007$30,000 · EF2 · 4 events
- Tornado and Flash Flooding in Texas, March 23 to 24, 2007$156,000 · EF1 · 23 events
- Flooding in Indiana, March 23 to 31, 2007$61,000 · 7 events
- Tornado and Flash Flooding in New Mexico, March 23 to 24, 2007EF0 · 35 events
- Hail and Damaging Winds in Kansas, March 23, 20072 in hail · 28 events
- Tornadoes and Hail in Texas, March 23 to 24, 2007EF0 · 22 events
- Flooding in Indiana, March 23 to 24, 2007$20,000 · 3 events
- Dense Fog in Wisconsin, March 23 to 24, 200716 events
- Flooding and Hail in Kansas, March 23 to 24, 20071 in hail · 12 events
- Tornadoes and Heavy Snow in Colorado, March 23 to 25, 2007EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17542, 17543.